Home | News | Find a Doctor | Ask a Question | Free

Rogaine Foam - Heart Palpitations


#1

Hi, first post, but I’ve been lurking here for a few months. I’ve been using Rogaine foam for about three weeks now. So far it’s been great, with no bad effects… until a couple of days ago. I’m getting heart palpitations. It’s a little scary, but mostly annoying. I’m 37, great health, no history of heart problems, last full physical two years ago. Does this normally go away? I apply twice a day per directions. I mostly notice the palpitations at night in bed, just after my final application. I use relaxation techniques to try and bring it down with some success.

I’m just wondering how concerned I should be. Thanks in advance for any responses.


#2

» Hi, first post, but I’ve been lurking here for a few months. I’ve been
» using Rogaine foam for about three weeks now. So far it’s been great,
» with no bad effects… until a couple of days ago. I’m getting heart
» palpitations. It’s a little scary, but mostly annoying. I’m 37, great
» health, no history of heart problems, last full physical two years ago.
» Does this normally go away? I apply twice a day per directions. I mostly
» notice the palpitations at night in bed, just after my final application.
» I use relaxation techniques to try and bring it down with some success.
»
» I’m just wondering how concerned I should be. Thanks in advance for any
» responses.

what is the shed like when switching from rogaine liquid to the foam?


#3

» what is the shed like when switching from rogaine liquid to the foam?

I haven’t used the liquid in years. It irritated my scalp and made my hair greasy. The foam has no such effect thus far. When it dries, I comb it and it looks normal. I haven’t noticed any real shedding since using it, but I haven’t noticed any shedding to speak of since starting 2% Nirzoral a year ago. I noticed a marked decrease in my hair loss some time after using Nizoral. When I started, I wasn’t even using the Nizoral for hair loss, nor did I know it could help with hair loss.


#4

» » what is the shed like when switching from rogaine liquid to the foam?
»
» I haven’t used the liquid in years. It irritated my scalp and made my
» hair greasy. The foam has no such effect thus far. When it dries, I comb
» it and it looks normal. I haven’t noticed any real shedding since using
» it, but I haven’t noticed any shedding to speak of since starting 2%
» Nirzoral a year ago. I noticed a marked decrease in my hair loss some
» time after using Nizoral. When I started, I wasn’t even using the Nizoral
» for hair loss, nor did I know it could help with hair loss.

are you using nizoral cream or shampoo

are you on a super hair vitamin or any internal dht blockers


#5

» Hi, first post, but I’ve been lurking here for a few months. I’ve been
» using Rogaine foam for about three weeks now. So far it’s been great,
» with no bad effects… until a couple of days ago. I’m getting heart
» palpitations. It’s a little scary, but mostly annoying. I’m 37, great
» health, no history of heart problems, last full physical two years ago.
» Does this normally go away? I apply twice a day per directions. I mostly
» notice the palpitations at night in bed, just after my final application.
» I use relaxation techniques to try and bring it down with some success.
»
» I’m just wondering how concerned I should be. Thanks in advance for any
» responses.

Me too, last sleep, started on foam 1 week ago. Could not sleep. Have high BP, but checked it during the “sleep” but reading OK. The only thing else that might have caused it was a cup of tea 3 hrs prior. Felt like I had taken efferdrine(?).


#6

» » Hi, first post, but I’ve been lurking here for a few months. I’ve been
» » using Rogaine foam for about three weeks now. So far it’s been great,
» » with no bad effects… until a couple of days ago. I’m getting heart
» » palpitations. It’s a little scary, but mostly annoying. I’m 37, great
» » health, no history of heart problems, last full physical two years ago.
»
» » Does this normally go away? I apply twice a day per directions. I
» mostly
» » notice the palpitations at night in bed, just after my final
» application.
» » I use relaxation techniques to try and bring it down with some success.
»
» »
» » I’m just wondering how concerned I should be. Thanks in advance for
» any
» » responses.
»
» Me too, last sleep, started on foam 1 week ago. Could not sleep. Have high
» BP, but checked it during the “sleep” but reading OK. The only thing else
» that might have caused it was a cup of tea 3 hrs prior. Felt like I had
» taken efferdrine(?).

Guys, this is definitely something you need to discuss with your doctor, and your internist (PCP), would be the place to start. Minoxidil has in fact been used initially in other applications for treating BP so it’s no surprise to hear of some patients experiencing those side-effects.

But you need to see your doc to be on the safe side. Your PCP may suggest to cut back the use to once per day or even discontinue the use of it with those adverse side-effects.


#7

are you using nizoral cream or shampoo

2% shampoo prescribed by my dermatologist. I’ve been using it sparingly for a year, originally for seb. dermatitis. I didn’t know about hair loss benefits when I started using it. I noticed not long after using it that there was a definite reduction in fallout. Could be from the nizoral, could be something else.

are you on a super hair vitamin or any internal dht blockers

Maxi-hair, amino max, msm, horsetail for a couple of months now. Just started beta sis and about to add pygeum and nettles. I don’t know how much the vitamins etc are responsible (it may even be too soon at only 2 months), but the appearance of my hair is very good. Within days of starting the maxi-hair, I definitely noticed more energy and better mental function. I think the megadoses of B vitamins in it are what helped. If that’s all I get from it, I’m happy.

Guys, this is definitely something you need to discuss with your doctor,
» and your internist (PCP), would be the place to start. Minoxidil has in
» fact been used initially in other applications for treating BP so it’s no
» surprise to hear of some patients experiencing those side-effects.

I think my problem is caffeine. I had been drinking 2 cups of coffee in the morning, then a cup of tea later in the day. When I cut the tea, the problems went away. I drank too much coffee today, and the problems came back. I’m going to see my general practioner tomorrow to be safe.


#8

» Hi, first post, but I’ve been lurking here for a few months. I’ve been
» using Rogaine foam for about three weeks now. So far it’s been great,
» with no bad effects… until a couple of days ago. I’m getting heart
» palpitations. It’s a little scary, but mostly annoying. I’m 37, great
» health, no history of heart problems, last full physical two years ago.
» Does this normally go away? I apply twice a day per directions. I mostly
» notice the palpitations at night in bed, just after my final application.
» I use relaxation techniques to try and bring it down with some success.
»
» I’m just wondering how concerned I should be. Thanks in advance for any
» responses.

i jus started on the foam a week ago and now my scalp gets incredibly dry for some reason. seems to itch more all of a sudden. wish i could get my $50 back, lol. i’ll probably buy my regular minox and maybe rotate between the two day and night.


#9

Update: No palpitations since that night. Experiencing a bit of shedding from the foam. Anyone using both?


#10

I have no palpitations and no more scalp itch, I really like the foam, i stopped using remox already.